Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 16, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 21, 2018, 5:49 PM CST for Copiah County, Rankin County, Simpson County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2018, 5:49 PM CST (23:49 UTC)
- Expired
- Feb 21, 2018, 6:14 PM CST
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Copiah County, MS, Rankin County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 36 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
070
WUUS54 KJAN 212349
SVRJAN
MSC029-121-127-220030-
/O.NEW.KJAN.SV.W.0016.180221T2349Z-180222T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
549 PM CST WED FEB 21 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southeastern Rankin County in central Mississippi...
Western Simpson County in central Mississippi...
East central Copiah County in central Mississippi...
* Until 630 PM CST
* At 549 PM CST, a severe thunderstorm was located over Union, or 9
miles west of Pinola, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Harrisville around 600 PM CST.
Star and Piney Woods around 615 PM CST.
Cato around 625 PM CST.
Johns around 630 PM CST.
Other locations impacted by this severe thunderstorm include Braxton
and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3179 9009 3185 9023 3223 9001 3213 8978
TIME...MOT...LOC 2349Z 211DEG 30KT 3189 9012
HAIL...1.00IN
WIND...60MPH
$$
TW2 follow-up statements
979
WWUS54 KJAN 212359
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
559 PM CST WED FEB 21 2018
MSC029-220009-
/O.CAN.KJAN.SV.W.0016.000000T0000Z-180222T0030Z/
Copiah MS-
559 PM CST WED FEB 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COPIAH COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3186 9006 3194 9018 3223 9001 3213 8978
TIME...MOT...LOC 2359Z 211DEG 30KT 3196 9007
$$
MSC121-127-220030-
/O.CON.KJAN.SV.W.0016.000000T0000Z-180222T0030Z/
Rankin MS-Simpson MS-
559 PM CST WED FEB 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR SOUTHEASTERN RANKIN AND NORTHWESTERN SIMPSON COUNTIES...
At 559 PM CST, a severe thunderstorm was located over Harrisville, or
8 miles northwest of Pinola, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Star and Piney Woods around 615 PM CST.
Cato around 620 PM CST.
Johns around 630 PM CST.
Other locations impacted by this severe thunderstorm include Braxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3186 9006 3194 9018 3223 9001 3213 8978
TIME...MOT...LOC 2359Z 211DEG 30KT 3196 9007
HAIL...1.00IN
WIND...60MPH
$$
TW030
WWUS54 KJAN 220014
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
614 PM CST WED FEB 21 2018
MSC121-127-220024-
/O.CAN.KJAN.SV.W.0016.000000T0000Z-180222T0030Z/
Rankin MS-Simpson MS-
614 PM CST WED FEB 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANKIN AND
NORTHWESTERN SIMPSON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3186 9006 3194 9018 3223 9001 3213 8978
TIME...MOT...LOC 0012Z 211DEG 30KT 3207 8999
$$
TWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 4:10 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Feb 21, 4:10 PM CST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
410 PM CST Wed Feb 21 2018
...UNSEASONABLE WARMTH CONTINUING WITH FLOODING POSSIBLE IN THE
DELTA THROUGH EARLY THURSDAY...
.DISCUSSION...
Tonight and Thursday: Mid afternoon surface analysis had a nearly
stationary front near a Eupora Mississippi to Winnsboro Louisiana
line. An MCV was noted over our northeast Louisiana parishes
tracking ease northeast along this front. Local radars continued to
show most of the rainfall across our area along and behind this
boundary. There remains a low chance of severe storms along and just
ahead of this boundary through this afternoon. Damaging wind gusts
and a brief tornado or two remain the main threats although heavy
rainfall will also accompany the strongest storms. The severe storm
threat will end by this evening and no additional Tornado Watches
are expected. The flash flood threat will continue into Thursday
morning however, generally northwest of a Greenwood Mississippi to
Winnsboro Louisiana line. The stalled front will move back to the
northwest Thursday as surface and mid level ridging strengthen back
over the area from the east. Otherwise a warmer than normal and
moister than normal airmass will remain much of east Mississippi
spreading west again Thursday. Near record afternoon highs and
record warm morning lows will likely be set again and several sites.
/22/
Tomorrow Night through Friday:
The boundary that has been continuing to dump an abundant amount of
rainfall to our northwest will retreat to the north come late
Thursday/Friday morning. A few scattered rain showers can't be ruled
out Friday during the day but the majority of the region will be
dry. Sticky conditions on Friday however can't be avoid as dewpoints
linger in the mid 60s; high temperatures will be in the upper 70s.
Saturday, ahead of the cold front, is expected to be very windy
after sunrise as the atmosphere starts to mix and bring strong winds
aloft to the surface. Model soundings show winds aloft 35-45kts
around 850mbs. Sustain winds from the south of 20-25kts with gusts
to 30-35kts are being highlighted during the Saturday afternoon
period. Don't be surprised if a limited threat for high wind comes
out in the next 24 hours. With strong warm advection, temperatures
will once again over achieve and be in the mid-80s south of I-20 and
upper 70s to the north.
Late Saturday evening and early Sunday morning hours is when an
upper level trough moves in from our west along with deep low level
low positions in the Great Plains. A higher chance of severe storms
during this time period has been highlighted by SPC several days in
advance. The combination of steep mid-level lapse rates, over 1000
Joules/km of CAPE, sufficient surface to 6km shear (above 30kts),
and helicity values over 150 m2/s2 some areas creates the danger for
hazardous conditions. A limited threat for storms has already been
highlighted in our HWO. Before sunrise storms are expected to push
out to the southeast and lingering rain showers will prevail. Skies
are expected to clear out Sunday morning in the Northern Delta,
however clouds and scattered rain showers to our southeast may stick
around as the front stalls near the coast. Monday afternoon into
Tuesday high pressure to our northeast will building and light rain
showers will continue to push towards the coast.
The middle of next week another surface low will develop over
Oklahoma and scattered rain showers and isolated thunderstorms are
expected to develop Tuesday evening into Thursday. If you are
looking for a break from rain, the later of next week looks pleasant
as a strong surface high develops in Central Canada. Cooler
temperatures may once again make an appearance. /SKH/
&&
.AVIATION...
18Z TAF discussion:
MVFR cigs with -RA were observed at GLH at 18Z while VFR conds
were observed elsewhere. MVFR cigs wl remain psbl this aftn at
GLH-GWO with -SHRA and vcty TSRA activity wl affect HKS and JAN
this aftn as well. Rain wl become more confined to the nw tonight
while cigs gradually lower to MVFR then IFR areawide by 10Z. IFR
cigs wl be slow to improve Thu becoming MVFR areawide by 17Z. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 66 83 64 78 / 72 50 14 24
Meridian 63 83 61 79 / 44 16 13 19
Vicksburg 63 80 65 79 / 91 75 19 26
Hattiesburg 65 83 62 79 / 27 12 15 24
Natchez 67 81 66 79 / 79 69 18 26
Greenville 55 69 63 76 / 100 92 24 29
Greenwood 62 77 64 77 / 95 80 20 26
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Thursday morning for MSZ018-019-034-
035-040-041.
LA...Flash Flood Watch through Thursday morning for LAZ007>009-015-
016-023-025.
AR...Flash Flood Watch through Thursday morning for ARZ074-075.
&&
12/22Hazardous weather outlook, Feb 21, 5:42 PM CST, 7 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 542 PM CST Wed Feb 21 2018 ARZ074-075-MSZ018-222345- Ashley-Chicot-Bolivar- 542 PM CST Wed Feb 21 2018 This hazardous weather outlook is for portions of southeast Arkansas, and northwest Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Elevated TIMING...Tonight through Thursday Heavy rain and thunderstorms resulting in flash flooding and additional river flooding are expected this afternoon and tonight. Total rainfall amounts of 3 to 5 inches are expected, with locally higher amounts possible. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Severe thunderstorms capable of producing damaging wind gusts and a few tornadoes are possible across the region late Saturday afternoon through early Sunday morning. This potential weather event is still several days away and the timing and impacts will likely be adjusted in later forecasts. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday night. LAZ007>009-015-016-023-MSZ019-034-035-040-041-222345- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Sunflower-Washington-Humphreys-Issaquena-Sharkey- 542 PM CST Wed Feb 21 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Elevated TIMING...Mainly Tonight Heavy rain and thunderstorms resulting in flash flooding and additional river flooding are expected this afternoon and tonight. Total rainfall amounts of 3 to 5 inches are expected, with locally higher amounts possible. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Severe thunderstorms capable of producing damaging wind gusts and a few tornadoes are possible across the region late Saturday afternoon through early Sunday morning. This potential weather event is still several days away and the timing and impacts will likely be adjusted in later forecasts. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday night. MSZ028>033-037>039-043>045-048>050-054-059>061-222345- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston- Noxubee-Madison MS-Leake-Neshoba-Hinds-Rankin-Scott-Copiah- Jefferson-Adams-Franklin MS- 542 PM CST Wed Feb 21 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Isolated severe storms capable of producing damaging wind gusts are possible this afternoon. A tornado cannot be ruled out. (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight and Saturday night. LAZ024-025-MSZ027-036-042-047-053-222345- Catahoula-Tensas-Carroll-Holmes-Yazoo-Warren-Claiborne- 542 PM CST Wed Feb 21 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Limited TIMING...Tonight Heavy rain and thunderstorms resulting in flash flooding and additional river flooding are possible this afternoon and tonight. Total rainfall amounts of 2 to 4 inches are expected, with locally higher amounts possible. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday night. LAZ026-MSZ046-051-052-055>058-062>066-072>074-222345- Concordia-Kemper-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 542 PM CST Wed Feb 21 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ025-026-222345- Leflore-Grenada- 542 PM CST Wed Feb 21 2018 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Limited TIMING...Tonight through Thursday Heavy rain and thunderstorms resulting in flash flooding and additional river flooding are possible this afternoon and tonight. Total rainfall amounts of 2 to 4 inches are expected, with locally higher amounts possible. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Severe thunderstorms capable of producing damaging wind gusts and a few tornadoes are possible across the region late Saturday afternoon through early Sunday morning. This potential weather event is still several days away and the timing and impacts will likely be adjusted in later forecasts. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday night. 26 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Feb 21, 4:54 PM CST, 55 minutes before
Special Weather Statement National Weather Service Jackson MS 454 PM CST WED FEB 21 2018 MSZ048-049-054-212330- Copiah MS-Hinds MS-Rankin MS- 454 PM CST WED FEB 21 2018 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN RANKIN...SOUTHEASTERN HINDS AND NORTH CENTRAL COPIAH COUNTIES UNTIL 530 PM CST... At 453 PM CST, Meteorologists were tracking a strong thunderstorm near Crystal Springs, moving northeast at 40 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Terry around 505 PM CST. Jackson and Byram around 515 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3190 9040 3199 9053 3227 9030 3216 9015 TIME...MOT...LOC 2253Z 216DEG 34KT 3201 9041 TW
Special weather statement, Feb 21, 5:13 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
513 PM CST WED FEB 21 2018
MSZ027-028-036-037-220000-
Carroll MS-Attala MS-Montgomery MS-Holmes MS-
513 PM CST WED FEB 21 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HOLMES...
SOUTHEASTERN CARROLL...NORTHERN ATTALA AND SOUTHERN MONTGOMERY
COUNTIES UNTIL 600 PM CST...
At 513 PM CST, Meteorologists were tracking a strong thunderstorm
over Durant, moving northeast at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Possumneck around 520 PM CST.
Hesterville around 530 PM CST.
Poplar Creek around 540 PM CST.
Other locations impacted by this storm include Mccool and West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3346 8951 3346 8938 3345 8940 3343 8942
3344 8944 3343 8945 3329 8945 3329 8932
3318 8932 3300 8991 3318 9005 3356 8951
TIME...MOT...LOC 2313Z 236DEG 49KT 3311 8989
BYBSpecial weather statement, Feb 21, 5:18 PM CST, 31 minutes before
Special Weather Statement National Weather Service Jackson MS 518 PM CST WED FEB 21 2018 MSZ054-055-062-063-212345- Lawrence MS-Copiah MS-Lincoln MS-Simpson MS- 518 PM CST WED FEB 21 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SIMPSON... NORTHEASTERN LINCOLN...NORTHWESTERN LAWRENCE AND SOUTHEASTERN COPIAH COUNTIES UNTIL 545 PM CST... At 518 PM CST, Meteorologists were tracking a strong thunderstorm near Sontag, or 11 miles northeast of Brookhaven, moving northeast at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Oma around 530 PM CST. Rockport around 535 PM CST. Other locations impacted by this storm include Georgetown. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3159 9026 3165 9040 3193 9027 3184 9002 TIME...MOT...LOC 2318Z 211DEG 32KT 3168 9029 TW
Local storm report, Feb 21, 5:23 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 1 SSW WISNER 31.96N 91.66W
02/21/2018 FRANKLIN LA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS LOCALIZED FLASH
FLOODING OVER THE NORTHERN PORTIONS OF THE
PARISH. SOME DRIVEWAYS ARE UNDER WATER,
ALONG WITH A PARISH ROAD.
&&Special weather statement, Feb 21, 5:32 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
532 PM CST WED FEB 21 2018
MSZ048-049-220000-
Hinds MS-Rankin MS-
532 PM CST WED FEB 21 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND EAST
CENTRAL HINDS COUNTIES UNTIL 600 PM CST...
At 532 PM CST, Meteorologists were tracking a strong thunderstorm
over Richland, moving northeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Brandon and Flowood around 545 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3212 9010 3223 9024 3240 9012 3240 9007
3244 9007 3244 9006 3235 8988
TIME...MOT...LOC 2332Z 214DEG 28KT 3222 9012
TWSpecial weather statement, Feb 21, 5:39 PM CST, 10 minutes before
Special Weather Statement National Weather Service Jackson MS 539 PM CST WED FEB 21 2018 MSZ049-054-055-220030- Copiah MS-Rankin MS-Simpson MS- 539 PM CST WED FEB 21 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL RANKIN...WESTERN SIMPSON AND EAST CENTRAL COPIAH COUNTIES UNTIL 630 PM CST... At 539 PM CST, Meteorologists were tracking a strong thunderstorm near Rockport, or 12 miles east of Hazlehurst, moving northeast at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Union and Hopewell around 550 PM CST. Harrisville around 555 PM CST. Star and Piney Woods around 610 PM CST. Cato and Monterey around 620 PM CST. Other locations impacted by this storm include Braxton and Georgetown. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3178 9009 3187 9029 3220 9008 3209 8985 TIME...MOT...LOC 2339Z 211DEG 30KT 3184 9018 TW
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 1:00 PM CST | River Flood Warning | JAN | Bolivar, Washington | 31 days |
| Feb 21, 1:00 PM CST | River Flood Warning | JAN | Issaquena, Washington | 32 days |
| Feb 21, 1:00 PM CST | River Flood Warning | JAN | Claiborne, Jefferson, Warren | 35 days |
| Feb 21, 1:00 PM CST | River Flood Warning | JAN | Adams, Wilkinson | 79 days |
| Feb 21, 2:37 PM CST | Special Weather Statement | JAN | Franklin, Jefferson | 23 min |
| Feb 21, 2:53 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 52 min |
| Feb 21, 2:53 PM CST | Severe Thunderstorm Warning | JAN | Warren | 36 min |
| Feb 21, 3:25 PM CST | Special Weather Statement | JAN | Copiah | 50 min |
| Feb 21, 3:32 PM CST | Special Weather Statement | JAN | Yazoo | 43 min |
| Feb 21, 3:36 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 27 min |
| Feb 21, 4:12 PM CST | Special Weather Statement | JAN | Yazoo | 33 min |
| Feb 21, 4:25 PM CST | Special Weather Statement | JAN | Hinds | 35 min |
| Feb 21, 4:27 PM CST | Special Weather Statement | JAN | Copiah | 33 min |
| Feb 21, 4:38 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 28 min |
| Feb 21, 4:47 PM CST | Special Weather Statement | JAN | Holmes | 28 min |
| Feb 21, 4:54 PM CST | Special Weather Statement | JAN | Hinds | 36 min |
| Feb 21, 5:10 PM CST | Flash Flood Warning | JAN | Hinds, Rankin | 3 hr |
| Feb 21, 5:13 PM CST | Special Weather Statement | JAN | Attala | 47 min |
| Feb 21, 5:18 PM CST | Special Weather Statement | JAN | Lawrence | 27 min |
| Feb 21, 5:32 PM CST | Special Weather Statement | JAN | Rankin | 28 min |
| Feb 21, 5:36 PM CST | Flash Flood Warning | JAN | Madison | 3 hr |
| Feb 21, 5:39 PM CST | Special Weather Statement | JAN | Simpson | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.